MAUDE Adverse Event Report: BIOMERIEUX SA API® RAPID ID 32 STREP

BIOMERIEUX SA API® RAPID ID 32 STREP
Catalog Number 32600
Medical Device Problem Code Incorrect, Inadequate or Imprecise Result or Readings (1535)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Type of Reportable Event Malfunction
Event or Problem Description
A customer in (b)(6) notified biomérieux of misidentification results when testing a patient strain with the api® rapid id 32 strep (ref.32600, lot # not specified).The patient strain was isolated from a sample of liquid from a punctured digestive organ.Api® rapid id 32 strep returned a very good identification result to "streptococcus dysgalactiae ssp dysgalactiae (99.9%), next taxon streptococcus dysgalactiae ssp equisimilis (0.1%)." the final organism identification was determined via 16s rrna sequencing as streptococcus dysgalactiae ssp equisimilis.There is no indication or report from the laboratory that the discrepant result led to any adverse event related to the patient's state of health.Biomérieux investigation will be initiated.
 
Additional Manufacturer Narrative
A customer in japan notified biomérieux of misidentification results when testing a patient strain with the api® rapid id 32 strip (ref.32600, lot # not specified).Api® rapid id 32 strip returned a very good identification result to "streptococcus dysgalactiae ssp dysgalactiae (99.9%), next taxon streptococcus dysgalactiae ssp equisimilis (0.1%)." the final organism identification was determined via 16s rrna sequencing as streptococcus dysgalactiae ssp equisimilis.In response to this customer complaint.An internal biomérieux investigation was initiated.The customer had not tested the quality control strains.There was also no information provided on the identification reported to physician.Without the lot number of the impacted rapid id 32 strip and without the return of this strain, no further investigation could be performed with the information provided by the customer.The trend analysis of complaints did not show any deviation for rapid id 32 strep, reference 32600.It was recommended to the customer to test the three quality control strains stipulated in the instructions for use to validate their methodology.In addition, the customer was advised to use the methodology described in this package insert, in order to eliminate any risk of deviation from the protocol.In summary, neither corrective nor preventive actions will be implemented.

Brand Name
API® RAPID ID 32 STREP
Common Device Name
API® RAPID ID 32 STREP
Manufacturer (Section D)
BIOMERIEUX SA
3 route de port michaud
la balme les grottes isere 383,
FR 
MDR Report Key9366010
Report Number9615754-2019-00132
Device Sequence Number13981895
Product Code JTO
UDI-Device Identifier03573026066536
UDI-Public03573026066536
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
CL. I EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source foreign,health professional,u
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 03/06/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number32600
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/24/2019
Supplement Date Received by Manufacturer02/07/2020
Initial Report FDA Received Date11/22/2019
Supplement Report FDA Received Date03/06/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1